Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 14, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 5, 2008, 3:34 PM CST for Limestone County, Robertson County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2008, 3:34 PM CST (21:34 UTC)
- Expired
- Feb 5, 2008, 3:59 PM CST
- In force
- 25 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Limestone County, TX, Robertson County, TX
The radar
The Ft Hood radar (KGRK), 101 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 711 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 3:25 PM CST, 9 minutes earlier.
Area forecast discussion, Feb 5, 3:25 PM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CST TUE FEB 5 2008 .DISCUSSION... 325 PM IN ANTICIPATION OF SPRING TRAINING...WEATHER HAS THROWN SOME FASTBALLS AT US TODAY. FRONT HAS MOVED THROUGH WESTERN TWO THIRDS OF NORTH TEXAS...AND THE EXTRA HIGH WINDS JUST BEHIND THE FRONT SEEM TO HAVE BEEN CAUSED OR ENHANCED BY THE VIRGA THAT HAS BEEN FALLING IN THE COOL DRY AIR IN THE WESTERN THIRD OF THE AREA. I HAVE LEFT SOME LOW POPS FOR FAR EASTERN ZONES AFTER 6 TO 9 PM BUT FRONT SHOULD BE EXITING EASTERN ANDERSON COUNTY BY 6 PM AND HOPEFULLY THAT WILL BE THE END OF THE PRECIPITATION AND SEVERE THREAT. EXPECT A FREEZE WEDNESDAY MORNING IN THE WEST AND NORTH AS THIS COLD AIR SETTLES IN OVERNIGHT...THEN A MODERATE WARM UP IN THE AFTERNOON. SERIES OF FRONTS PROGGED TO CONTINUE MOVING THROUGH NORTH TEXAS THIS WEEK WITH ONE PROGGED FOR THURSDAY AND AGAIN ON FRIDAY. NO MOISTURE IS AVAILABLE NO POPS FORECAST. NEXT WEEK...MONDAY AFTERNOON INTO TUESDAY...GFS BRINGS NEW FRONT AND MORE PRECIPITATION...BUT IT IS FASTER AND WETTER WITH THE SYSTEM THAN THE ECMWF AND HAVE KEPT THE POPS LOW. 48 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 33 56 36 62 41 / 10 0 0 0 0 WACO, TX 36 59 40 68 45 / 10 0 0 0 0 PARIS, TX 33 50 34 55 35 / 20 0 0 0 0 DENTON, TX 32 56 35 59 38 / 10 0 0 0 0 MCKINNEY, TX 32 53 32 58 38 / 10 0 0 0 0 DALLAS, TX 33 54 40 62 43 / 10 0 0 0 0 TERRELL, TX 32 54 38 58 40 / 10 0 0 0 0 CORSICANA, TX 34 56 37 64 43 / 10 0 0 0 0 TEMPLE, TX 38 62 40 70 42 / 10 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ115-116-129>132-141>144-156>160-174. && 84/05
Hazardous weather outlook, Feb 5, 2:15 PM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 215 PM CST TUE FEB 5 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 215 PM CST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS...SOME SEVERE WITH LARGE HAIL...DAMAGING WINDS TO 60 MPH...ARE POSSIBLE ALONG AND EAST OF A SHERMAN...TO TERRELL...TO GROESBECK...TO HEARNE LINE THROUGH THIS AFTERNOON. AREAS FROM INTERSTATE 20 BETWEEN TERRELL AND CANTON...UP TO THE RED RIVER COULD SEE POTENTIAL FOR A TORNADO OR TWO THROUGH MID AFTERNOON. THUNDERSTORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL UP TO 2 INCHES...ALONG WITH CLOUD-TO-GROUND LIGHTNING. WESTERN AREAS OF NORTH TEXAS WILL SEE GUSTY WEST AND NORTHWEST WINDS BETWEEN 20 AND 30 MPH...WITH A FEW GUSTS THIS AFTERNOON IN EXCESS OF 40 MPH BEHIND A COLD FRONT...WITH LOWERING HUMIDITIES. A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 7 PM CDT...FOR ALL OF NORTH TEXAS BEHIND A STRONG COLD FRONT MOVING THROUGH THE AREA THIS AFTERNOON. A RED FLAG WARNING REMAINS IN AFFECT FOR MUCH OF THIS REGION THROUGH 6 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY. A SLIGHT CHANCE OF THUNDERSTORMS IS POSSIBLE NEXT MONDAY NIGHT AND TUESDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THE AFTERNOON HOURS ACROSS NAMELY NORTHEAST PORTIONS OF NORTH TEXAS. 05/
In the hours before
Local storm report, Feb 5, 2:09 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
209 PM CST TUE FEB 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL BONHAM 33.59N 96.18W
02/05/2008 E0.88 INCH FANNIN TX TRAINED SPOTTERSpecial weather statement, Feb 5, 2:11 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 211 PM CST TUE FEB 5 2008 TXZ158>160-052045- MCLENNAN TX-FALLS TX-BELL TX- 211 PM CST TUE FEB 5 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN BELL COUNTY FALLS COUNTY EASTERN MCLENNAN COUNTY AT 211 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS 10 MILES EAST OF TEMPLE...MOVING NORTHEAST AT 50 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BELLMEAD...BEVERLY HILLS... BRUCEVILLE-EDDY...GOLINDA...HALLSBURG...HEWITT...LACY-LAKEVIEW... LORENA...LOTT...MARLIN...MART...NORTHCREST...RIESEL...ROBINSON... ROGERS...ROSEBUD...TEMPLE AND TROY. HALF INCH DIAMETER SIZE HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS. IF THESE STORMS INTENSIFY...SEVERE WEATHER WARNINGS MAY BE NEEDED. LAT...LON 3111 9745 3181 9699 3124 9661 3092 9723 TIME...MOT...LOC 2011Z 216DEG 51KT 3116 9715 DUNN
Local storm report, Feb 5, 2:15 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CST TUE FEB 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 7 E DALLAS 32.79N 96.64W
02/05/2008 E1.75 INCH DALLAS TX BROADCAST MEDIA
GOLF BALL HAIL AT I-30 AND FERGUSON...ABOUT 6 MILES EAST
OF DALLAS.Local storm report, Feb 5, 2:20 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
220 PM CST TUE FEB 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL 2 W MESQUITE 32.77N 96.63W
02/05/2008 E1.75 INCH DALLAS TX PUBLICLocal storm report, Feb 5, 2:38 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
238 PM CST TUE FEB 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM HAIL 11 W KAUFMAN 32.58N 96.50W
02/05/2008 E1.75 INCH KAUFMAN TX TRAINED SPOTTERLocal storm report, Feb 5, 3:17 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CST TUE FEB 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG GREENVILLE 33.12N 96.10W
02/05/2008 HUNT TX TRAINED SPOTTER
RELAYED FROM AMATEUR RADIO. ROOF DAMAGE AND POWER
OUTAGES. STRONGEST WINDS BETWEEN 240 PM AND 250 PM.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 2:05 AM CST | Special Weather Statement | FWD | Comanche | 25 min |
| Feb 5, 2:13 AM CST | Severe Thunderstorm Warning | FWD | Mills | 32 min |
| Feb 5, 2:25 AM CST | Severe Thunderstorm Warning | FWD | Comanche | 35 min |
| Feb 5, 3:26 AM CST | Red Flag Warning | FWD | Bell, Bosque, Comanche, Coryell, Eastland, Erath and 10 more | 15 hr |
| Feb 5, 1:02 PM CST | Special Weather Statement | FWD | Hill | 28 min |
| Feb 5, 1:32 PM CST | Severe Thunderstorm Warning | FWD | Dallas | 35 min |
| Feb 5, 1:35 PM CST | Special Weather Statement | FWD | Collin | 25 min |
| Feb 5, 1:37 PM CST | Special Weather Statement | FWD | Hill | 23 min |
| Feb 5, 1:40 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 50 min |
| Feb 5, 1:53 PM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas | 47 min |
| Feb 5, 2:08 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 41 min |
| Feb 5, 2:09 PM CST | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 5 hr |
| Feb 5, 2:11 PM CST | Special Weather Statement | FWD | Falls | 34 min |
| Feb 5, 2:17 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Kaufman | 28 min |
| Feb 5, 2:30 PM CST | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 49 min |
| Feb 5, 2:44 PM CST | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Kaufman, Rains | 31 min |
| Feb 5, 3:02 PM CST | Severe Thunderstorm Warning | FWD | Freestone, Limestone, Navarro | 58 min |
| Feb 5, 3:07 PM CST | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Lamar | 38 min |
| Feb 5, 3:09 PM CST | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 39 min |
| Feb 5, 3:45 PM CST | Special Weather Statement | FWD | Henderson | 30 min |
| Feb 5, 4:00 PM CST | Severe Thunderstorm Warning | FWD | Anderson, Henderson, Van Zandt | 33 min |
| Feb 5, 4:12 PM CST | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.